MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ECHO BI-METRIC MICROPLASTY HIP SYSTEM MP FP SO 13; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ECHO BI-METRIC MICROPLASTY HIP SYSTEM MP FP SO 13; PROSTHESIS, HIP
Catalog Number 193013
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial hip procedure.During the procedure, the surgeon broached to a size 13 femoral stem; however, when placing the final stem, the surgeon noted that there was not enough bone support surrounding the uncemented stem, and the fit of the implant was inadequate.The stem was removed.The procedure was completed with a new stem.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; g3; h2; h3; h4; h6.Proposed code: mechanical (g04) - stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records/operative reports were provided and identified the following: the patient had an initial right tha.During the procedure, surgeon broached femoral canal however there was not much support of the cancellous bone around the stem.There was a change in pitch with impacting the broach as well as no further sinking of the broach.A stem was placed, but noted the stem was more anteversion than the broach and was countersinking.The fit and fill was not optimal due the suboptimal bone quality.Surgeon broached to a bigger size; however it was noted there was inadequate stability.The decision was made to convert to a cemented stem.Leg length and stability was satisfactory.A definitive root cause cannot be determined.Based on the medical records provided, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ECHO BI-METRIC MICROPLASTY HIP SYSTEM MP FP SO 13
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21229914
Report Number0001825034-2025-00197
Device Sequence Number8284994
Product Code LPH
UDI-Device Identifier00880304697805
UDI-Public(01)00880304697805(17)291014(10)704890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number193013
Device Lot Number704890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale